Alert archive / Colorado / High Wind Warnings in 2019

High Wind Warning 6, NWS Denver/Boulder, CO

March 11, 2019Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this high wind warning at Mar 11, 2019, 3:32 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Mar 13, 2019, 12:00 PM MDT. It was in force for 18 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2019, 3:32 PM MDT (21:32 UTC)
In effect from
Mar 13, 2019, 12:00 PM MDT
Expired
Mar 14, 2019, 6:00 AM MDT
In force
18 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 12:00 PM MDTNON-TSTM WND GST 5713 Ene Kiowa, COMESONET STATION AR864, 12 ENE KIOWA.
Mar 13, 12:03 PM MDTNON-TSTM WND GST 5111 Nnw Simla, COMESONET STATION E9499, 10 N RAMAH.
Mar 13, 12:05 PM MDTNON-TSTM WND GST 504 Ne Elizabeth, COMESONET STATION D4786, 3 NE ELIZABETH.
Mar 13, 12:10 PM MDTNON-TSTM WND GST 571 Sse Agate, COMESONET STATION UP693, AGATE.
Mar 13, 12:19 PM MDTNON-TSTM WND GST 527 Nne Ponderosa Park, COMESONET STATION D7154, 7 NE PONDEROSA PARK.
Mar 13, 12:38 PM MDTSNOW 7.51 Nw Ponderosa Park, CO
Mar 13, 1:00 PM MDTNON-TSTM WND GST 687 Ssw Forder, COMESONET STATION DT051, 6 SW FORDER.
Mar 13, 1:15 PM MDTNON-TSTM WND GST 6515 Sw Forder, COMESONET STATION DT053, 14 SW FORDER.
Mar 13, 1:15 PM MDTNON-TSTM WND GST 6913 Wsw Forder, COMESONET STATION DT052, 12 WSW FORDER.
Mar 13, 1:40 PM MDTNON-TSTM WND GST 593 Ese Limon, COMESONET STATION UP731, 3 ESE LIMON.
Mar 13, 1:45 PM MDTNON-TSTM WND GST 771 Ene Limon, COASOS STATION LIC, LIMON MUNICIPAL AIRPORT.
Mar 13, 2:14 PM MDTNON-TSTM WND GST 61Hugo, COMESONET STATION E0539, HUGO.
Mar 13, 5:45 PM MDTNON-TSTM WND GST 811 Ene Limon, COASOS STATION LIC, LIMON MUNICIPAL AIRPORT.
Mar 13, 6:29 PM MDTNON-TSTM WND GST 76Hugo, COMESONET STATION E0539, HUGO.
Mar 13, 6:40 PM MDTNON-TSTM WND GST 643 Ese Limon, COMESONET STATION UP731, 3 ESE LIMON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WWUS75 KBOU 112132
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
332 PM MDT Mon Mar 11 2019

COZ047-120545-
/O.NEW.KBOU.HW.W.0006.190313T1800Z-190314T1200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Karval, Kutch, and Punkin Center
332 PM MDT Mon Mar 11 2019

...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM MDT
THURSDAY...

The National Weather Service in Denver has issued a High Wind
Warning, which is in effect from noon Wednesday to 6 AM MDT
Thursday.

* WINDS...North 35 to 45 mph with gusts up to 75 mph.

* TIMING...Winds will increase significantly by mid day Wednesday,
  and then continue to howl through Wednesday night. Winds will 
  slowly diminish by Thursday. 

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered to widespread power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and
high profile vehicles. Loose outdoor items should be brought
inside or secured properly. 

&&

$$
8 follow-up statements
228 
WWUS75 KBOU 120408
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1008 PM MDT Mon Mar 11 2019

COZ047-121215-
/O.CON.KBOU.HW.W.0006.190313T1800Z-190314T1200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Karval, Kutch, and Punkin Center
1008 PM MDT Mon Mar 11 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
6 AM MDT THURSDAY...

* WINDS...North 35 to 45 mph with gusts up to 75 mph.

* TIMING...Winds will increase significantly by mid day 
  Wednesday, and then continue to howl through Wednesday night. 
  Winds will slowly diminish by Thursday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$
458 
WWUS75 KBOU 121138
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
538 AM MDT Tue Mar 12 2019

COZ047-121945-
/O.CON.KBOU.HW.W.0006.190313T1800Z-190314T1200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Karval, Kutch, and Punkin Center
538 AM MDT Tue Mar 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
6 AM MDT THURSDAY...

* WINDS...North 35 to 50 mph with gusts up to 75 mph.

* TIMING...Winds will increase significantly by mid day 
  Wednesday, and then continue to howl through Wednesday night. 
  Winds will slowly diminish by Thursday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$
315 
WWUS75 KBOU 122312
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
512 PM MDT Tue Mar 12 2019

...Potent Winter Storm Will Produce Strong Winds Wednesday
Afternoon...

.A strong and rapidly evolving storm system will produce dangerous
winter weather across northeast Colorado on Wednesday. Snow and
strong winds are expected through the afternoon as a deep low
pressure area moves from near Pueblo, Colorado at sunrise to 
northwest Kansas in the evening. Large pressure differences around
the surface low will produce the gusty winds. The combination of
snow and strong winds will produce blizzard conditions across much
of northeast Colorado. However, over southern Lincoln County, the
snow intensities are expected to be lighter because of downsloping
effects on the south side of the Palmer Ridge. Damaging winds
should be expected, but not blizzard conditions. 

COZ047-130915-
/O.CON.KBOU.HW.W.0006.190313T1800Z-190314T1200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Karval, Kutch, and Punkin Center
512 PM MDT Tue Mar 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
6 AM MDT THURSDAY...

* WINDS...North 40 to 55 mph with gusts up to 80 mph.

* TIMING...Winds will increase significantly after 11 AM
  Wednesday, and then continue through Wednesday night. Winds will
  slowly diminish by during the pre-dawn hours Thursday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$
482 
WWUS75 KBOU 130540
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1140 PM MDT Tue Mar 12 2019

...Potent Winter Storm Will Produce Strong Winds Wednesday
Afternoon...

.A strong and rapidly evolving storm system will produce
dangerous winter weather across northeast Colorado on Wednesday.
Snow and strong winds are expected through the afternoon as a
deep low pressure area moves from near Pueblo, Colorado at
sunrise to northwest Kansas in the evening. Large pressure
differences around the surface low will produce the gusty winds.
The combination of snow and strong winds will produce blizzard
conditions across much of northeast Colorado. However, over
southern Lincoln County, the snow intensities are expected to be
lighter because of downsloping effects on the south side of the
Palmer Ridge. Damaging winds should be expected, but not blizzard
conditions.

COZ047-131600-
/O.CON.KBOU.HW.W.0006.190313T1800Z-190314T1200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Karval, Kutch, and Punkin Center
1140 PM MDT Tue Mar 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
6 AM MDT THURSDAY...

* WINDS...North 35 to 55 mph with gusts up to 80 mph.

* TIMING...Winds will increase significantly after 11 AM 
  Wednesday, and then continue through Wednesday night. Winds 
  will slowly diminish by during the pre-dawn hours Thursday 
  morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$

Gimmestad
204 
WWUS75 KBOU 131248
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
648 AM MDT Wed Mar 13 2019

...Potent Winter Storm Will Produce High Winds Wednesday 
Afternoon...

.A strong storm system will produce dangerous winter weather 
across northeast Colorado today. Heavy snow and strong winds will
produce blizzard conditions across much of northeast Colorado. 
However, over southern Lincoln County, the snow will be lighter 
but the winds will be just as strong. Damaging winds should be 
expected across southern Lincoln county, but not blizzard 
conditions.

COZ047-132200-
/O.CON.KBOU.HW.W.0006.190313T1800Z-190314T1200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Karval, Kutch, and Punkin Center
648 AM MDT Wed Mar 13 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
MDT THURSDAY...

* WINDS...North 30 to 50 mph with gusts up to 85 mph.

* TIMING...Winds will increase significantly after 11 AM, and then
  continue through Wednesday night. The strongest winds will be
  Wednesday afternoon and evening with some decrease overnight. It
  will remain windy Thursday which could cause some drifting snow
  to continue where there is adequate snowfall.

* IMPACTS...Damaging winds may blow down trees and power lines. Power
  outages are expected. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$

Gimmestad
565 
WWUS75 KBOU 131945
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
145 PM MDT Wed Mar 13 2019

...Winter Storm Will Produce High Winds Through This Afternoon...

.The strong storm system over eastern Colorado today is producing 
dangerous winter weather across northeast Colorado this afternoon.
Heavy snow and strong winds are producing blizzard conditions 
across northeast Colorado from the Wyoming border down to the 
Palmer Divide. However, over southern Lincoln County, the snow 
will be lighter but the strong winds are still expected. Damaging
winds should continue through the afternoon. Winds in the Colorado
Springs area have recently gusted to 97 mph and winds across
southern Lincoln County are currently gusting to around 70 mph.

COZ047-140345-
/O.CON.KBOU.HW.W.0006.000000T0000Z-190314T1200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Karval, Kutch, and Punkin Center
145 PM MDT Wed Mar 13 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WINDS...North 40 to 60 mph with gusts up to 85 mph.

* TIMING...The strong winds will continue through this afternoon
  and into tonight. Winds should gradually diminish overnight.
  Gusty winds will continue Thursday which could cause some
  drifting of snow. 

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$
047 
WWUS75 KBOU 140451
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1051 PM MDT Wed Mar 13 2019

...High Winds Continuing Overnight...

.A vigorous winter storm will continue to move slowly east across
Nebraska overnight producing high winds as far west as eastern
Colorado. At late evening the winds in Lincoln county were still 
in the 35-50 mph range with gusts as high as 65 mph. The winds 
will very slowly diminish overnight.

COZ047-141200-
/O.CON.KBOU.HW.W.0006.000000T0000Z-190314T1200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Karval, Kutch, and Punkin Center
1051 PM MDT Wed Mar 13 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WINDS...Northwest 35 to 50 mph with gusts up to 70 mph.

* TIMING...The strong winds will gradually diminish overnight. 
  Gusty winds will continue Thursday which could cause some 
  drifting of snow.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$

Gimmestad
766 
WWUS75 KBOU 141158
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
558 AM MDT Thu Mar 14 2019

COZ047-141300-
/O.EXP.KBOU.HW.W.0006.000000T0000Z-190314T1200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Karval, Kutch, and Punkin Center
558 AM MDT Thu Mar 14 2019

...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

Winds decreased a bit across Lincoln and Elbert counties early 
this morning. Speeds of 30 to 40 mph with gusts to 55 mph can
still be expected through early afternoon, then the winds will
diminish.

$$

Gimmestad

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 11, 3:08 PM MDT, 24 minutes earlier.

Area forecast discussion, Mar 11, 3:08 PM MDT, 24 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
308 PM MDT Mon Mar 11 2019

.SHORT TERM...(This evening through Tuesday)
Issued at 303 PM MDT Mon Mar 11 2019

Upper level low moving across northern Mexico will bring a
southwest flow aloft tonight. Flow backs to the south Tuesday as
the low nears Colorado. Satellite and radar showing showers moving
northeast across western Colorado at this time. Airmass remains
unstable over the mountains through early evening. Snowfall
amounts of up to 3 inches will be possible through early evening.
A few showers may move across the Urban Corridor and near by
plains. Here, rainfall is expected to be light.

Eastern Colorado will see the "warm before the storm" Tuesday
with highs climbing into the lower 60s. The southerly flow will
transport moisture into the area with dew points in the upper 30s
to lower 40s. CAPE reaches 500 J/kg across the plains with 1000
J/kg over Lincoln county. Will have a mention for thunderstorms in
the forecast for Tuesday afternoon.

.LONG TERM...(Tuesday night through Monday)
Issued at 303 PM MDT Mon Mar 11 2019

For Tuesday night into Wednesday a closed low will push out of the
subtropical pacific and move northeastward into the Intermountain
West. Tuesday night into Wednesday the trough over the Pacific NW
will push South and merge with the deepening cyclone developing over
the Colorado high plains to strengthen potential for moderate to
heavy snow over Colorado Wednesday. Current model guidance is
narrowing in on a strong deepening of surface low pressure
associated with a surface low starting out over the colorado
southern plains and tracking into western Kansas through the day
Wednesday. This surface low is projected to drop almost 22 mb in 24
hours, just 2 mb shy of a textbook Bombogenesis. Snow will start in
the southern mountains first and expand northeastward through the
morning hours. Wrap around from the surface low south of Denver
will pull in colder air and increase snow for the northern
mountains and plains around midnight Wednesday. Winds from the
North during the morning hours will help to keep areas south of
the Cheyenne ridge slightly sheltered with downsloping but will
not be long lived. Warmer surface flow will be over the southern
plains with precipitation starting out as rain during the morning
hours. The strengthening surface low will help to pull much colder
air down from the NW by Wednesday afternoon. This could create a
TROWAL affect with colder air undercutting the warm airmass south
of I-70 around noon before the colder air extends across the
region into the late afternoon hours with -11 to -13 C at 700mb.
This will change the rain over to snow by the afternoon and
continue into the morning hours on Thursday. A strong low level
jet will bring prolonged high winds to the plains with sustained
speeds of 45 to 50 mph with gusts upwards of 70 mph Wednesday
afternoon and evening. This combined with snow associated with the
def zone will bring moderate to heavy blowing and drifting snow
to the plains along and east of I-25 to the Kansas border. With
the rain ahead of the snow and having a lower liquid to snow
ratio, snow density will be higher and snow will be heavier. This
could create issues with power over the eastern plains along with
dangerous travel conditions Wednesday.

Confidence has increased over the last 24 hours with models coming
into alignment as the surface low trends slightly westward. This
combined with consistency in guidance aided in the decision to issue
various highlights. A Winter Storm Watch continues for the northern
foothills and mountains with the inclusion of the southern foothills
for the morning hours Wednesday into Thursday. We have upgraded the
winter storm watch for blizzard conditions to a blizzard warning for
areas east of I-25 that will start around noon Wednesday and
continue into Thursday morning. For southern Lincoln county, a high
wind warning was issued for projected wind gusts up to 70 mph
Wednesday afternoon and into the evening hours. The watch was
expanded across the mountains and southern foothills.

At this time amounts continue to fluctuate with the timing of the
changeover from rain to snow and where the surface low sets up on
the plains. Various models currently have over 1 inch of water in 12
hours over Denver and east with the possibility of 4 to 8 inches of
snow west of I-25 and 6 to 10 inches for areas along I-25 with
the possibility of over a foot over the eastern plains by early
Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 303 PM MDT Mon Mar 11 2019

Ceilings may fall to 3000 to 6000 feet under the passing showers
through early evening, otherwise ceilings are expected to stay
above 6000 feet through Tuesday. Light winds will prevail through
Tuesday. Forecasting wind direction may be challenging at times
due to a circulation over Denver.

Strong winter storm is expected to the hit the Denver area. Rain
is expected to change to snow 15Z-17Z Wednesday. Heavy snow,
strong winds, and blowing snow are expected at KDEN and the Denver
area after 18Z Wednesday. An extended period of visibilities less
than a quarter mile are expected Wednesday afternoon and early
evening.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Blizzard Warning from noon Wednesday to 6 AM MDT Thursday for
COZ041-042-044>046-048>051.

Winter Storm Watch from late Tuesday night through Wednesday
evening for COZ033>035.

Winter Storm Watch from Wednesday afternoon through Wednesday
evening for COZ036-038>040-043.

High Wind Warning from noon Wednesday to 6 AM MDT Thursday for
COZ047.

&&

SHORT TERM...Meier
LONG TERM...Bowen
AVIATION...Meier
Hazardous weather outlook, Mar 11, 11:07 AM MDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1107 AM MDT Mon Mar 11 2019

COZ030>051-121715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1107 AM MDT Mon Mar 11 2019

...Blizzard Conditions possible over the northeast and east
central Plains Wednesday afternoon and Wednesday night...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

There will be a good chance of snow showers in the central
mountains this afternoon with a chance of rain showers in the
foothills, across the Palmer Divide, and over the near by plains.
An isolated thunderstorm could occur as well. For tonight snow
showers will decrease in the mountains this evening. There will be
a good chance of showers and isolated thunderstorms over the east
central plains this evening. This activity will end by midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A strong storm system will affect the forecast area Wednesday
into Thursday. The best chance for heavy snow and blizzard
conditions is over the plains of eastern Colorado Wednesday
afternoon into Thursday morning. For Urban Corridor, and the
mountains, snow can also be expected but snowfall amounts continue
to remain uncertain at this time. Slight shifts in storm track
and when rain changes to snow will play a large role in snowfall
accumulations with the storm. By mid Thursday into early next
week, dry weather is expected for the forecast area with below
normal temperatures.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:48 AM MDTWinter Storm WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more28 hr
Mar 11, 3:24 PM MDTBlizzard WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 11 more68 hr

Nearby

High Wind Warnings in Colorado, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.